Why Antidepressants Lower Your Testosterone & How To Fix It

Did you know that clinical depression affects 1 in 5 adults in the United States… that’s 20% of the population.

Unfortunately, sexual side effects are among the most common complaints about antidepressants – for both men and women.

In addition to sexual side effects, weight gain is another major complaint in up to 40% of antidepressant users.

What’s The Cause Of Low Sex Drive & Weight Gain?

So, what does lowered libido and weight gain have in common?…

Hormonal imbalance and more specifically, a decrease in testosterone levels, while simultaneously an increase in estrogen levels… which further decreases testosterone levels.

And remember, testosterone is the key hormone in ALL animals, male and female, that controls libido, sex drive, muscle mass, strength, fat loss, and improved mood.

Lastly, one of the causes of the decrease in testosterone levels with the use of antidepressants is a decreased production in FSH and LH…

And for men, this means a decrease in testicular size and sperm production.

Ironically, an increase in testosterone levels acts as a natural antidepressant.

So this decrease in testosterone will actually FURTHER INCREASE negative feelings and depression.

Which Medications Cause The Most Sexual Side Effects?

The following antidepressants are reportedly the most problematic:

  • citalopram (Celexa)
  • duloxetine (Cymbalta)
  • escitalopram (Lexapro)
  • paroxetine (Paxil and Paxil CR)
  • fluoxetine (Prozac)
  • sertraline (Zoloft)

Wellbutrin (bupropion) tends to have lower sexual side effects than the other ones.

So What’s The Solution?

Well, I can’t give you medical advice here… So, please speak to your doctor.

However, I can report to you what’s worked for many other people.

  • Lower The Dose
    Remember, drugs are SUPER powerful, a little goes a long way.
  • Change Drug
    Not all drugs work exactly the same or affect you the same. For example, Wellbutrin seems to be the least likely to cause sexual problems and thus, a lowering of testosterone levels.
  • Take Natural Solutions
    There are natural herbs and vitamins that also help improve serotonin levels and other neurotransmitters, that’ll create a calming effect, happier feelings, more confidence, and control.

However, they won’t cause sexual side-effects because they work naturally WITH your body, unlike drugs that artificially work AGAINST your body.

One of the most popular mood-enhancing solutions is called ProVanax. It naturally helps balance important neurotransmitters, without the sexual side effects.

Also, if you’re a guy, you for sure want to improve your testosterone levels and balance your hormones… This will really make a huge difference and improvement in performance, sexual desire, and erections.

Again, my favorite and most popular solution is AlphaViril. It’s an all-in-one solution that I’ve personally been using for over 20+ years.

The good news is that both of these natural supplements are safe to take with antidepressants and SSRIs.

Of course, you should always speak to your doctor first.

Pin It on Pinterest

Share This